Thunderstorm Wind, Tippecanoe
- When
- May 26, 4:05 PM EST to 4:07 PM EST
- Where
- Tippecanoe County, Lafayette
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -86.867
A line of thunderstorms knocked down numerous trees and power lines across west central Indiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A line of thunderstorms knocked down numerous trees and power lines across west central Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 26, 2:10 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EST SAT MAY 26 2001 STRONG THUNDERSTORMS POSSIBLE THIS EVENING. THUNDERSTORMS DEVELOPING OVER ILLINOIS THIS AFTERNOON WILL PUSH INTO THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. HAIL AND STRONG WINDS ARE POSSIBLE. WEAK...COMPLEX SURFACE LOW PRESSURE REMAINED OVER THE UPPER GREAT LAKES AND UPPER MISSISSIPPI VALLEY THIS AFTERNOON. THE UPPER LEVEL LOW WAS OVER WISCONSIN. A STRONG UPPER SHORT WAVE WAS OVER NORTHWEST ILLINOIS. RAIN HAD MOVED NORTH OF THE FORECAST AREA. THUNDERSTORMS WERE SCATTERED OVER THE SOUTH PART...AND MORE STORMS WERE APPROACHING FROM THE WEST. STORMS MAY BE STRONG THIS EVENING. SURFACE TEMPERATURES HAD PUSHED NEAR OR INTO THE 70S OVER THE SOUTH PART OF THE AREA. SURFACE BASED LIFTED INDEXES WERE AROUND -4. APPROACHING UPPER SHORT WAVE SHOULD PRODUCE GOOD LIFT. SHORT WAVE SHOULD BE OVER THE AREA BY LATE EVENING. THUNDERSTORMS SHOULD BE DONE. MODELS IN NEAR AGREEMENT AGAIN. THE UPPER LOW DEVELOPS OVER THE SHORT WAVE AND SWINGS NORTHEAST OF THE FORECAST AREA TOMORROW. SHOULD BE A DRY DAY...BUT WILL HOLD ON TO A SMALL CHANCE OF SOME THUNDERSTORMS DEVELOPING TOMORROW AFTERNOON WHEN LIFTED INDEXES ARE FORECAST NEAR ZERO. DRY TOMORROW NIGHT. MEMORIAL DAY THERE IS A BIT OF DIFFERENCE. ETA HAS A FINAL UPPER SHORT WAVE MOVING TOWARD THE AREA IN THE AFTERNOON. THE NGM AND AVN SHOW A WEAKER SHORT WAVE. WILL KEEP A SMALL CHANCE OF THUNDERSTORMS FOR THE AFTERNOON. GUIDANCE TEMPERATURES LOOK PRETTY GOOD. A BIT COOLER AIR MOVING IN FOR TOMORROW BEHIND THIS EVENINGS UPPER SHORT WAVE. .IND...NONE. DS
INZ021-028-029-262024- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 PM EST SAT MAY 26 2001 ...STRONG THUNDERSTORM OVER NORTHWEST INDIANA... A STRONG THUNDERSTORM WAS? OVER WARREN COUNTY...JUST NORTHWEST OF WILLIAMSPORT...AT 220 PM EST. THE STORM WAS MOVING NORTHEAST AND WILL PASS NORTHWEST OF LAFAYETTE BY 300 PM. THIS STORM WILL HAVE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. HAIL IS LIKELY.
INZ028-035-043-044-262100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 PM EST SAT MAY 26 2001 ...STRONG THUNDERSTORMS WILL MOVE INTO WEST CENTRAL AND NORTHWEST INDIANA... A LINE OF STRONG THUNDERSTORMS OVER NORTHEAST ILLINOIS WILL MOVE INTO VERMILLION...WARREN...PARKE AND FOUNTAIN COUNTIES OF WEST CENTRAL AND NORTHWEST INDIANA BY 400 PM EST. DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL WILL OCCUR. WINDS MAY GUST TO 50 MILES AN HOUR AND SMALL HAIL MAY FALL.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241367, 5241368, 5241369, 5241370.